| Model Number |
N/A |
| Medical Device Problem Code |
Suction Problem (2170)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
03/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.Device not returned for evaluation.
Event or Problem Description
It was reported via ms&s: caller states she is working with a patient that has powerpicc s4153108dgp (lot number regy0370) and can flush into the picc easily but cannot get a blood return.Caller asking if we can provide cathflo to help with the occlusion and how to administer cathflo.Ms&s response: explained that a fibrin tail can form near the top of the catheter.When the picc is flushed with saline the fibrin tail is not an issue.When aspirated for a blood return the fibrin tail can be drawn into the catheter tip occluding the lumen.Confirmed the cathflo can be used to help alleviate occlusions caused by fibrin tails.Explained she would need to follow the instructions for cathflo usage.Explained that bd does not provide cathflo to customers.Suggested she call the doctor and discuss further.